MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NS7TCD8L174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.We are working on the manufacture record evaluation (mre), once we get more information it will be submitted in the supplemental.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster¿ electrophysiology catheter and suffered heart block av 3rd degree requiring pacemaker implantation.During the procedure just before the transseptal puncture, heart block av 3rd degree was discovered and confirmed with electrocardiogram ecg.A temporary pacemaker was implanted.The patient was reported in stable condition after pacemaker implantation.The patient was then transferred to the intensive care unit icu and required an additional day of hospitalization for observation purposes.Patient¿s outcome was fully recovered with no residual effects and was discharged to home.The event happened before the ablation.There was no ablation catheter in the patient at the time of the event.Physician inserted a temporary pacing wire and paced the patient using the right ventricle (rv) catheter and proceeded with the case, which included left atrial ablation.No ablating was done near the conduction system.The catheters that were inside the patient¿s body at the time of the event were the rv (quadrapolar), coronary sinus cs (decapolar), and his bundle (octapolar) catheters.Physician¿s opinion regarding the cause of the adverse event is that it was procedure related.The physician believed the manipulation of the abbott sheath¿s j-wire bumped the conduction.No biosense webster inc.Product malfunctions were reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster¿ electrophysiology catheter and suffered heart block av 3rd degree requiring pacemaker implantation.This complaint was submitted in error as the event is not mdr reportable.During an internal review, it was discovered that the webster¿ electrophysiology catheter was not the suspected device.Physician¿s opinion regarding the cause of the adverse event is that it was procedure related.The physician believed the manipulation of the abbott sheath¿s j-wire bumped the conduction.No biosense webster inc.Product malfunctions were reported.Additional information was received indicating the event occurred before the ablation and that no ablation catheter was in the patient at the time of the event.There is no clear evidence that the webster¿ electrophysiology catheter was directly related to the atrioventricular block complete requiring pacemaker implantation.However, since it has already been reported to fda, any additional updates received will continue to be reported.Manufacture reference no: pc-000499667.

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8853061
Report Number2029046-2019-03486
Device Sequence Number1561560
Product Code OAD
UDI-Device Identifier10846835000580
UDI-Public10846835000580
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Catalogue NumberNS7TCD8L174HS
Device Lot Number30155453M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;